Aa
A
A
Close
Avatar universal
post interferon treatment
have developed severe, chronic and acute back pain same day i finished the interferon/ribivarin two weeks ago which has become completely debilitating. my viral load was undetectable 3x and alt was normal with ast slighty elevated at end of treatment.  seems pain is coming from behind liver and radiating all over back. have been prescribed percocets for pain but am clean and sober for twenty years so side effects and withdrawal are a nightmare and pain comes back once percs wear off so problem still persists. went to acupuncturist yday and whenever he put the needles on liver points it hurt severely. does anyone know anything about this? this is going  on for two weeks continously with no end in sight.  have been to hospital 5x and no one knows anything- cat scan and mri don't indicate anything any advice will do adam ***@****
Cancel
1 Answers
Page 1 of 1
717272 tn?1277594380
You can continue to have side effects from interferon for months after stopping the meds.  It alters your immune system and interferes with other systems and takes 6 months for the body to creep back to normal function.  It can cause signs of alarming problems that are not really there, just systems acting up in confusion.  Makes it really hard to tell what needs medical attention and what needs to be ignored and tolerated until more time has passed.

I was on IFN/riba for 7 months and a PI was added in for 6 of those 7.  After 6 months on TX  I developed all kinds of bizarre things, like OTC drug allergy, sun allergy and peripheral neuropathy (nerve damage that affects extremities).  After TX stopped, I had a recurrence of peripheral neuropathy and developed terrible pain in one knee that came for a few days, then went and returned as it pleased.  It took 10 weeks off of treament meds for all to sraighten out and for new, crazy things to stop popping up.  

If there is a reason for you to have back pain (strain, bone spurs, degenerated discs, etc., you know your own body) get it checked out.  An X-ray from a good orthopedist who knows how to read it is worth its weight in gold.  If not, ride it out.  It will straighten out when you have some more distance from the treatment meds.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
317787 tn?1465993311
Blank
Dee1956 commented on spider6's status
8 hrs ago
317787 tn?1465993311
Blank
Dee1956 commented on No Cirrhosis of the L...
11 hrs ago
707563 tn?1455827280
Blank
Emily_MHModerator Survey link - https://goo.g... Comment
Jun 24
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
317787 tn?1465993311
Blank
Dee1956
DC
163305 tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
446474 tn?1446351282
Blank
HectorSF
San Francisco, CA
Avatar m tn
Blank
can-do-man
IN
1815939 tn?1377995399
Blank
pooh55811
2059648 tn?1439770265
Blank
dontworry_behappy1
CA
Hepatitis C Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Hepatitis Answerers
317787 tn?1465993311
Blank
Dee1956
DC
163305 tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
446474 tn?1446351282
Blank
HectorSF
San Francisco, CA
Avatar m tn
Blank
can-do-man
IN
1815939 tn?1377995399
Blank
pooh55811
2059648 tn?1439770265
Blank
dontworry_behappy1
CA